Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 15, 2020, 2:16 PM MDT. It took effect at Oct 16, 2020, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 2:16 PM MDT (20:16 UTC)
- In effect from
- Oct 16, 2020, 6:00 AM MDT
- Expired
- Oct 16, 2020, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
073 WWUS75 KTFX 152016 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 216 PM MDT Thu Oct 15 2020 MTZ009-010-048-160830- /O.UPG.KTFX.HW.A.0015.201016T1200Z-201017T0300Z/ /O.NEW.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 216 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 6 AM to 9 PM MDT Friday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest westerly winds are expected to occur from the mid-morning through the afternoon hours on Friday, with a gradual reduction into the evening hours. A strong cold front moving south from Canada during the evening hours on Friday will then switch winds to the north, with the potential for additional strong wind gusts.. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ012-013-044-046-049-050-160830- /O.UPG.KTFX.HW.A.0015.201016T1500Z-201017T0300Z/ /O.NEW.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 216 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cascade, Chouteau, Toole, Eastern Pondera, Eastern Teton and Judith Basin. * WHEN...From 9 AM to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest westerly winds are expected to occur during the afternoon hours on Friday, with a gradual reduction into the evening hours. A strong cold front moving south from Canada during the evening hours on Friday will then switch winds to the north, with the potential for additional strong wind gusts.. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ051-160830- /O.CON.KTFX.HW.A.0015.201016T1500Z-201017T0300Z/ Fergus- Including Lewistown, Winifred, Lewistown Divide, and Grass Range 216 PM MDT Thu Oct 15 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...West winds 25 to 35 mph, with gusts up to 60 mph, are possible. * WHERE... Fergus County. * WHEN...From Friday morning through Friday evening. * IMPACTS...Strong winds could damage trees and property as well as blow around loose or unsecured objects. Strong cross-winds could make travel difficult for high profile vehicles and those towing trailers. * ADDITIONAL DETAILS...The strongest westerly winds are expected to occur during the afternoon hours on Friday, with a gradual reduction into the evening hours. A strong cold front moving south from Canada during the evening hours on Friday will then switch winds to the north, with the potential for additional strong wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
5 follow-up statements
753 WWUS75 KTFX 152252 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 452 PM MDT Thu Oct 15 2020 MTZ051-161100- /O.UPG.KTFX.HW.A.0015.201016T1500Z-201017T0300Z/ /O.EXA.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/ Fergus- Including Lewistown, Winifred, Lewistown Divide, and Grass Range 452 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... * WHAT...West winds 30 to 40 mph with gusts near 60 mph expected. * WHERE...Fergus. * WHEN...From 9 AM to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ014-161100- /O.EXA.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/ Central and Southern Lewis and Clark- Including Flesher Pass and Rogers Pass 452 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... * WHAT...West winds 30 to 40 mph, with gusts near 60 mph expected. * WHERE...Central and Southern Lewis and Clark. * WHEN...From 9 AM to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow down tree limbs. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ009-010-048-161100- /O.CON.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 452 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT FRIDAY... * WHAT...West winds 35 to 45 mph, with gusts near 65 mph expected. Isolated gusts near 80 mph are possible in the wind prone areas. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...From 6 AM to 9 PM MDT Friday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. * IMPACTS...Gusty winds could blow down tree limbs. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ012-013-044-046-049-050-161100- /O.CON.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/ Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 452 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Cascade and Chouteau. * WHEN...From 9 AM to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow down tree limbs. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
435 WWUS75 KTFX 152349 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 549 PM MDT Thu Oct 15 2020 MTZ009-010-048-161200- /O.CON.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 549 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT FRIDAY... * WHAT...West winds 35 to 45 mph, with gusts near 65 mph expected. Isolated gusts near 80 mph are possible in the wind prone areas. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...From 6 AM to 9 PM MDT Friday. * IMPACTS...Strong winds could blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. * IMPACTS...Gusty winds could blow down tree limbs. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ012>014-044-046-049>051-161200- /O.CON.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin-Fergus- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Flesher Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 549 PM MDT Thu Oct 15 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts near 60 mph expected. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Cascade and Chouteau. * WHEN...From 9 AM to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow down tree limbs. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
190 WWUS75 KTFX 160949 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 349 AM MDT Fri Oct 16 2020 MTZ009-010-048-162200- /O.CON.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 349 AM MDT Fri Oct 16 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. Isolated gusts to 90 mph are possible in areas west of Browning to to Bynum. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Strong winds could blow down trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation&& $$ MTZ012>014-044-046-049>051-162200- /O.CON.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin-Fergus- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Flesher Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 349 AM MDT Fri Oct 16 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Cascade, Chouteau, Central and Southern Lewis and Clark and Fergus. * WHEN...From 9 AM this morning to 9 PM MDT this evening. * IMPACTS...Strong winds could blow down trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
683 WWUS75 KTFX 162036 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 236 PM MDT Fri Oct 16 2020 MTZ009-010-048-170300- /O.CON.KTFX.HW.W.0014.000000T0000Z-201017T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 236 PM MDT Fri Oct 16 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph occurring. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ MTZ012>014-044-046-049>051-170300- /O.CON.KTFX.HW.W.0014.000000T0000Z-201017T0300Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Eastern Pondera-Eastern Teton-Judith Basin-Fergus- Including Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Flesher Pass, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 236 PM MDT Fri Oct 16 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph occurring. * WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, Cascade, Chouteau, Central and Southern Lewis and Clark and Fergus. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
230 WWUS75 KTFX 170303 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 903 PM MDT Fri Oct 16 2020 MTZ009-010-012>014-044-046-048>051-170415- /O.EXP.KTFX.HW.W.0014.000000T0000Z-201017T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- 903 PM MDT Fri Oct 16 2020 ...HIGH WIND WARNING HAS EXPIRED... Very strong winds have ended across the area. However, gusty winds will persist through midnight, especially behind the cold front, where northwest to north winds gusting over 35 miles per hour are possible. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 15, 11:40 AM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 15, 11:40 AM MDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1140 AM MDT Thu Oct 15 2020 Updated Aviation Section. .UPDATE... Biggest thing this morning has been the development of a persistent band of snow over Western Montana that is sitting over Homestake Pass. Given the reports of heavy snow and subsequent spin outs, we have issued a Winter Weather Advisory for this area. The band may continue towards Bozeman, but radar and webcams indicate that the band isn't creating major impacts in our area east of around Whitehall. We'll keep watching this band for areas of impactful weather, but it should begin to weaken over the next few hours. && .SYNOPSIS... Another period of strong winds is expected on Friday across the northern two thirds of Central Montana before a cold front ushers in much colder air for the weekend. Accumulating snow is becoming increasingly likely at all elevations through the weekend, which could result in difficult travel on some roadways. && .AVIATION... 1140 AM MDT Thu Oct 15 2020 (15/18Z TAF Period) Some lingering rain and snow showers are possible across portions of Southwest and Central Montana through early this afternoon, with decreasing chances thereafter. While VFR conditions are primarily expected across the region, CIGS could lower to near-MVFR/MVFR in areas of precipitation. Gusty west to northwest winds are expected across Southwest and portions of Central Montana through later this afternoon, as an upper level disturbance moves over the Northern Rockies. Finally, mountains will periodically be obscured throughout the period. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 440 AM MDT Thu Oct 15 2020/ Today through Saturday...Confidence continues to grow that a strong cold front will usher in winter-like conditions to the Northern Rockies to end the work week and into the first half of the weekend. Moist northwesterly flow aloft and a weak disturbance moving southeast within the flow over Southwest and Central Montana, combined with lingering frontogenetic forcing draped across the region will help to support the chance for morning snow and afternoon rain/snow south of a Great Falls to Lewistown line and north of a Dillon to Big Sky line. Snow accumulations at lower elevations would be on the light side through the afternoon, with several inches of snow possible in the Madison and Gallatin Ranges. Focus then shifts to the day on Friday and the potential for high winds. Pressure gradient along the Rocky Mountain Front will strengthen rapidly Friday morning as a surface low develops over Southern Alberta and high pressure remains in place west of the divide, albeit weakening (surface high) through the day. At the same time strong H700 winds ahead of the next disturbance will begin to overspread North Central and Central Montana, with these H700 winds peaking at 55-85kts during the afternoon hours on Friday, which combined with diurnal mixing should result in surface winds gusts upwards of 65 mph over portions of the plains and isolated wind gusts up to 80 mph in wind prone areas along the immediate Rocky Mountain Front. Have therefore expand the previous High Wind Watch to encompass a larger portion of the plains of Central and North Central Montana to now include Toole, Eastern Pondera, Eastern Teton, Cascade, Chouteau, Judith Basin, and Fergus counties. As the surface low deepens and moves southeast Friday night from Southern Alberta and into the Dakotas it will drag a strong/potent cold front south across North Central and Central Montana. 3hr pressure rises on the order of 10mb to nearly 15mb are possible following the passage of the cold front, which combined with H850 flow of 25-35kts will lead to blustery-to-strong north winds. While the High Wind Watch is currently scheduled to end prior to the cold fronts passage, it may need to be extended in time and further areal extent across North Central Montana as north winds could gust upwards of 50 to 60 mph along and behind the front (especially in north wind prone areas... i.e. Judith Basin/Fergus counties). Also accompanying the cold front will be rapidly falling temperatures and precipitation. While precipitation could initially be in the form of rain, a complete changeover to snow is expected within 1-2hrs (possibly even sooner) of onset. Wet road surfaces and the rapidly falling temperatures will help to set the stage for flash freeze conditions Friday night and into Saturday morning. As the cold front interacts with the Continental Divide and Central Montana mountains Friday night and into the day on Saturday, expect precipitation to back-build off of the mountains for a period of time as stability increases aloft. Snow will continue to spread south across the remainder of Central and most of Southwest Montana through the day, resulting in accumulating snow at all elevations. High temperatures on Saturday will likely be reached during the morning hours across North Central and Central Montana, and late morning/early afternoon across Southwest Montana. The combination of a flash freeze and snow accumulations of up to 6" at elevations below 5000ft and in excess of 6" above 5000ft has resulted in the issuance of a Winter Storm Watch for most of the CWA excluding Liberty, Hill, Blaine, Beaverhead, and Madison counties from Friday night through Saturday afternoon. - Moldan Saturday night through next Thursday...The main message for later this weekend into next week is the increasing confidence in continued cold conditions with additional rounds of snow likely. Models continue to come into better agreement on large scale upper level troughing being centered farther west across Canada into at least early next week with several shortwave disturbances to rotate through the region, each bringing a period of widespread light snowfall and reinforcing the cold airmass over the area, especially across the plains. A short break between disturbances is expected Saturday night with at least partial clearing and fresh snow-cover over northern areas allowing temperatures to fall to the single digits and teens above zero. Clouds and light snow or flurries look to linger through Saturday night across SW MT, keeping temperatures a bit warmer there. Light snow is likely to increase again across most of the area on Sunday as the next disturbance moves in from the west. While there is still a good deal of uncertainty with the timing/track of the next series of disturbances and resulting snow amounts Sunday and Monday, colder air and ground temperatures in place will make snow accumulation more efficient, including on road surfaces. Wind does not appear to be a significant factor at this point during the Sunday through Monday period for most areas. Colder than average and unsettled conditions look to persist through much of next week with some moderation to temperatures possible Tuesday before another shortwave disturbance potentially moves across the area around the middle of next week. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 48 34 59 23 / 20 20 40 90 CTB 45 31 53 19 / 10 30 50 80 HLN 50 36 61 33 / 30 10 30 90 BZN 48 22 62 33 / 40 10 20 80 WYS 42 19 46 32 / 20 10 20 60 DLN 47 25 60 39 / 10 0 10 40 HVR 47 31 52 22 / 10 40 70 70 LWT 43 30 54 23 / 20 30 60 90 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday evening through Saturday afternoon Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Judith Basin...Meagher... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. Winter Storm Watch from late Friday night through Saturday afternoon Broadwater...Central and Southern Lewis and Clark... Gallatin...Jefferson. High Wind Watch from Friday morning through Friday evening Cascade...Chouteau...Eastern Pondera...Eastern Teton...Fergus... Judith Basin...Toole. Winter Weather Advisory until 11 AM MDT this morning above 5000 feet for Jefferson. High Wind Watch from Friday morning through Friday evening Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Oct 15, 10:15 AM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1015 AM MDT THU OCT 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY SNOW 2 W WHITEHALL 45.87N 112.14W
10/15/2020 E4.8 INCH JEFFERSON MT TRAINED SPOTTER
SPOTTER ESTIMATED 4.5-5 OF SNOW FELL
OVERNIGHT AND INTO THIS MORNING.
&&
MLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:55 AM MDT | Winter Storm Watch | TFX | 25 hr | |
| Oct 15, 6:44 AM MDT | Winter Weather Advisory | TFX | 4 hr |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.